MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW LAPCLINCH GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL INC RENEW LAPCLINCH GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 3252
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Grasper piece was attached to handpiece and inserted into patient.When surgeon activated grasper to open, the grasper broke and a piece of grasper fell into the patient.Surgical/anesthesia time was extended by five minutes and an x-ray was done to ensure all foreign material was removed from the patient.
 
Additional Manufacturer Narrative
An investigation was performed of the reported issue of scissor tip broke off failure mode and it was confirmed.Customer reported the unit to be p/n 3252 from lot number 00170850.Summary of investigation can be found below.Investigation was performed by sr.Quality engineer.Manufacturing process was reviewed, there are no normal manufacturing conditions in it that would result in scissor tip broke off as the one reported.No sample was available, however there was a picture that was used for this investigation.It can be seen that slot broke (see figure 2.Broken slot).There is a capa initiated for the reported failure mode, it is car-0161.Root cause analysis for reported failure mode and actions are dealt within previously mentioned capa (car-0161).The complaint for jaw is broken failure mode could be confirmed.

Brand Name
RENEW LAPCLINCH GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key21178645
Report Number1223422-2024-00026
Device Sequence Number4262726
Product Code GEI
UDI-Device Identifier00811099010074
UDI-Public00811099010074
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3252
Device Catalogue Number3252
Device Lot Number00170850
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown